Alert archive / Missouri / Areal Flood Warnings in 2008
Areal Flood Warning 21, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood warning at Jul 8, 2008, 8:25 PM CDT for Monroe County, Shelby County, Missouri. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2008, 8:25 PM CDT (01:25 UTC)
- Expired
- Jul 9, 2008, 8:30 AM CDT
- In force
- 12 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Monroe County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 165 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.4 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1090 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KLSX 090125
FLWLSX
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
825 PM CDT TUE JUL 8 2008
MOC137-205-090530-
/O.NEW.KLSX.FA.W.0021.080709T0125Z-080709T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
825 PM CDT TUE JUL 8 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR SMALL STREAMS IN...
NORTHWESTERN MONROE COUNTY IN NORTHEAST MISSOURI
SOUTHWESTERN SHELBY COUNTY IN NORTHEAST MISSOURI
* UNTIL 1230 AM CDT
* AT 825 PM CDT...LOCAL LAW ENFORCEMENT REPORTED SOME ROAD
CLOSURES...INCLUDING ROUTE N IN SHELBY COUNTY...WEST OF
SHELBINA...AND ROUTE A...NORTHWEST OF PARIS. MUCH OF THE OTHER
FLOODING HAS SINCE RECEDED IN OTHER PARTS OF THOSE COUNTIES.
A FLOOD WARNING MEANS FLOODING IS OCCURRING OR IS IMMINENT. MOST
FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS
WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO
CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING
WATER MOVE UP TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
LAT...LON 3945 9231 3947 9231 3953 9231 3954 9231
3986 9229 3986 9203 3945 9199 3942 9232
3945 9232
$$
TES2 follow-up statements
000
WGUS43 KLSX 090522
FLWLSX
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1220 AM CDT WED JUL 9 2008
MOC137-205-091330-
/O.EXT.KLSX.FA.W.0021.000000T0000Z-080709T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1220 AM CDT WED JUL 9 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS EXTENDED THE
* FLOOD WARNING FOR SMALL STREAMS IN...
NORTHWESTERN MONROE COUNTY IN NORTHEAST MISSOURI
SOUTHWESTERN SHELBY COUNTY IN NORTHEAST MISSOURI
* UNTIL 830 AM CDT
* AT 1220 AM CDT...LOCAL LAW ENFORCEMENT CONTINUED TO REPORT SOME
ROAD CLOSURES...INCLUDING ROUTE N IN SHELBY COUNTY...WEST OF
SHELBINA...AND ROUTE A IN MONROE COUNTY...NORTHWEST OF PARIS.
SCATTERED THUNDERSTORMS ARE EXPECTED OVERNIGHT.
A FLOOD WARNING MEANS FLOODING IS OCCURRING OR IS IMMINENT. MOST
FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS
WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO
CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING
WATER MOVE UP TO HIGHER GROUND.
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE
FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE
ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN
AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
LAT...LON 3945 9231 3947 9231 3953 9231 3954 9231
3986 9229 3986 9203 3945 9199 3942 9232
3945 9232
$$
TES000
WGUS83 KLSX 091053
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
544 AM CDT WED JUL 9 2008
MOC137-205-091330-
/O.CON.KLSX.FA.W.0021.000000T0000Z-080709T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE MO-SHELBY MO-
544 AM CDT WED JUL 9 2008
...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR SMALL
STREAMS IN SOUTHWESTERN SHELBY AND NORTHWESTERN MONROE COUNTIES...
AT 544 AM CDT...RAIN HAS ENDED ACROSS THE REGION. HOWEVER...A FEW
ROADS MAY STILL BE FLOODED FROM THE HEAVY RAINFALL THAT FELL ACROSS
THE REGION LAST NIGHT.
THIS WARNING INCLUDES THE TOWNS OF...LENTNER AND GRANVILLE.
MOTORISTS SHOULD REMAIN ALERT FOR STANDING WATER ON ROADWAYS...
ESPECIALLY IN LOW LYING AND POORLY DRAINED AREAS. DO NOT ALLOW
CHILDREN TO PLAY NEAR CULVERTS OR SWOLLEN STREAMS.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
LAT...LON 3945 9231 3947 9231 3953 9231 3954 9231
3986 9229 3986 9203 3945 9199 3942 9232
3945 9232
$$
BRITTWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Jul 8, 2:47 PM CDT, 5 hours 38 minutes earlier.
Area forecast discussion, Jul 8, 2:47 PM CDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
247 PM CDT TUE JUL 8 2008
.DISCUSSION...
/243 PM CDT TUE JUL 8 2008/
COLD FRONT EXTENDED FROM NORTHEAST IA ACROSS THE NORTHWEST CORNER OF
MO INTO SOUTHWEST KS THIS AFTERNOON. EXPECT FRONT TO SAG
SOUTHEASTWARD TONIGHT AND ON WEDNESDAY AND STALL OUT TO OUR
SOUTHEAST. CONVECTION WAS INCREASING/ADVECTING INTO THE FORECAST
AREA. LAPS DATA INDICATED THE HIGHEST CAPES WERE LOCATED OVER
CENTRAL MO WITH LI-S OF -5.
SIGNIFICANT MOISTURE IS FORECAST IN THE VICINITY OF THE FRONT WITH
KS IN THE MID 30S TO AROUND 40 LATE THIS AFTERNOON AND TONIGHT.
HEAVY RAIN EXPECTED TONIGHT VICINITY OF THE FRONT AS IT MOVES SLOWLY
SOUTHEASTWARD. FLASH FLOOD WATCH ISSUED FOR A PORTION OF CENTRAL AND
EAST CENTRAL MO FOR TONIGHT.
MODELS ARE SIMILAR IN FORECASTING THAT DRIER AIR WILL ADVECT INTO
THE AREA ON WEDNESDAY. EXPECT THE CONVECTION WILL BE ACROSS THE
SOUTHERN PORTION OF THE AREA ON WEDNESDAY.
THE HEAT WAVE THAT WAS PREVIOUSLY EXPECTED FOR LATE IN THE WEEK AND
OVER THE WEEKEND HAS BEEN CUT SHORT. THE ECMWF AND GFS FORECAST
ANOTHER COLD FRONT WILL MOVE INTO THE AREA SATURDAY NIGHT. LARGE
HIGH WILL PUSH INTO THE MIDWEST BEHIND THE FRONT.
TPS
&&
.AVIATION...
/1245 PM CDT TUE JUL 8 2008/
FOR THE 18Z TAFS...RATHER COMPLICATED FORECAST FOR THIS TAF
PACKAGE. LATEST RADAR TRENDS WOULD INDICATE THAT ONGOING
CONVECTION ACROSS SW MO AND ERN KS WILL CONTINUE TO PROPAGATE ENE
INTO CENTRAL AND ERN MO THIS AFTERNOON. WITH AIRMASS DESTABILIZING
AHEAD OF THIS AREA OF CONVECTION...TSRA MAY DEVELOP AND AFFECT
SITES EARLIER THAN TEMPOS IN FORECAST BUT THE GENERAL TREND SHUD
BE CORRECT. WITH THE COLD FRONT STILL IN NRN IA...EXPECT CONVECTION
TO DEVELOP ALONG AND AHEAD OF A PREFRONTAL TROF LATER THIS
AFTERNOON. THIS CONVECTION IS EXPECTED TO MOVE SWD THIS EVE AND
AFFECT COU...STL AND SUS AROUND MIDNIGHT. BEHIND THE FRONT...WINDS
WILL BECOME NLY AND CIGS WILL LIFT LATE TONIGHT AND TOMORROW
MORNING.
TILLY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR BOONE-CALLAWAY-
COLE-CRAWFORD-FRANKLIN-GASCONADE-MONITEAU-OSAGE-WASHINGTON.
IL...NONE.
&&
WFO LSXHazardous weather outlook, Jul 8, 3:19 PM CDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 319 PM CDT TUE JUL 8 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 319 PM CDT TUE JUL 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY AS A COLD FRONT MOVES SLOWLY SOUTH ACROSS THE MIDWEST. A FEW OF THE STORMS MAY BE SEVERE WITH DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. LOCALLY HEAVY RAINFALL IS ALSO LIKELY. MODERATE RIVER FLOODING WILL CONTINUE ALONG PARTS OF THE MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE LIKELY WEDNESDAY ALONG AND SOUTH OF INTERSTATE 70 AS THE COLD FRONT SLOWLY PUSHES SOUTH OF THE AREA. THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY AND SATURDAY NIGHT AS ANOTHER COLD FRONT IS FORECAST TO MOVE INTO THE REGION. ANOTHER CHANCE OF THUNDERSTORMS IS IN THE FORECAST FOR MONDAY. MODERATE RIVER FLOODING WILL CONTINUE ALONG PARTS OF THE MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
In the hours before
Local storm report, Jul 8, 4:57 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
457 PM CDT TUE JUL 08 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND DMG 5 NW MEXICO 39.22N 91.94W
07/08/2008 AUDRAIN MO TRAINED SPOTTER
LARGE TREE LIMBS BLOCKING HIGHWAY 15 NORTH OF MEXICO MO
&&
EVENT NUMBER 00640
PRZYBYLINSKILocal storm report, Jul 8, 5:01 PM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
501 PM CDT TUE JUL 08 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN GRIGGSVILLE 39.71N 90.73W
07/08/2008 M1.55 INCH PIKE IL CO-OP OBSERVER
SINCE 330 PM CDT
&&
EVENT NUMBER 00641
TESLocal storm report, Jul 8, 5:09 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
509 PM CDT TUE JUL 08 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0438 PM TSTM WND DMG ROODHOUSE 39.48N 90.37W
07/08/2008 GREENE IL EMERGENCY MNGR
TREES AND POWER LINES DOWN IN THE TOWN OF ROODHOUSE AND
AREAS EAST OF ROODHOUSE
&&
EVENT NUMBER 00642
PRZYBYLINSKILocal storm report, Jul 8, 5:22 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
522 PM CDT TUE JUL 08 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0515 PM HEAVY RAIN BURTON 39.90N 91.25W
07/08/2008 M4.10 INCH ADAMS IL TRAINED SPOTTER
TOTAL AMOUNT SINCE MIDNIGHT.
&&
EVENT NUMBER 00643
SIPPRELLLocal storm report, Jul 8, 5:57 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
557 PM CDT TUE JUL 08 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0556 PM HEAVY RAIN BOWLING GREEN 39.34N 91.20W
07/08/2008 M1.90 INCH PIKE MO CO-OP OBSERVER
TOTAL AMOUNT SINCE 7 AM ... 1.5 INCHES OF WHICH FELL IN
THE LAST 20 MINUTES PRIOR TO TIME OF REPORT.
&&
EVENT NUMBER 00644
SIPPRELLLocal storm report, Jul 8, 6:04 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
604 PM CDT TUE JUL 08 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0602 PM FLASH FLOOD HANNIBAL 39.71N 91.38W
07/08/2008 MARION MO DEPT OF HIGHWAYS
LOCALIZED FLOODING OVER MANY AREAS OF RALLS AND MARION
COUNTIES REPORTED BY MISSOURI DEPARTMENT OF
TRANSPORTATION. WATER AS DEEP AS 6 TO 8 INCHES OF
RUNNING WATER IN PLACES.
&&
EVENT NUMBER 00645
TESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:10 PM CDT | Severe Thunderstorm Warning | LSX | City of Saint Louis | 41 min |
| Jul 8, 8:14 PM CDT | Flash Flood Warning | LSX | Ralls | 4 hr |
| Jul 8, 8:31 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 44 min |
| Jul 8, 8:41 PM CDT | River Flood Warning | LSX | Marion | 15 hr |
| Jul 8, 10:27 PM CDT | River Flood Warning | LSX | Marion | 23 hr |
Nearby
Areal Flood Warnings in Missouri, 2008Every areal flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.